1 doctor weighed in:
Is there an increased risk of migraine for women who take estrogen for menopausal symptoms?
1 doctor weighed in

Dr. Susan Wingo
Internal Medicine - Endocrinology
In brief: Yes
Migraine usually first occurs in teens when their estrogen levels are spiking.
Many women tend to get more migraines at certain times of their cycle. Menopause may offer relief as estrogen levels go down, but taking estrogen may make migraine worse. However, if a woman has not had migraine before, taking estrogen in menopause is unlike to cause it. Other causes for headaches should be considered.

In brief: Yes
Migraine usually first occurs in teens when their estrogen levels are spiking.
Many women tend to get more migraines at certain times of their cycle. Menopause may offer relief as estrogen levels go down, but taking estrogen may make migraine worse. However, if a woman has not had migraine before, taking estrogen in menopause is unlike to cause it. Other causes for headaches should be considered.
Dr. Susan Wingo
Dr. Susan Wingo
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors